Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 83, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 7, 2005, 4:56 PM MST for Graham County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2005, 4:56 PM MST (23:56 UTC)
- Expired
- Sep 7, 2005, 6:00 PM MST
- In force
- 64 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Graham County, AZ
The radar
The Tucson radar (KEMX), 117 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3734 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 072358
FFWTWC
AZC009-080200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST WED SEP 7 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA
* UNTIL 700 PM MST
* AT 449 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE MOUNT GRAHAM BURN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWIFT TRAIL
JUNCTION...DEADMAN CANYON...MARIJILDA CANYON...AND MOUNT GRAHAM.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3263 10986 3259 10971 3269 10972 3278 10971
3276 10981 3272 10988 3267 10989
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 080056
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
552 PM MST WED SEP 7 2005
AZC009-080200-
GRAHAM AZ-
552 PM MST WED SEP 7 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 700 PM MST FOR SOUTH CENTRAL
GRAHAM COUNTY INCLUDING THE MOUNT GRAHAM BURN AREAS...
AT 546 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER THE MOUNT
GRAHAM BURN AREAS. RAINFALL ESTIMATES OF UP TO 1.5 INCHES HAVE
OCCURRED DURING THE PAST HOUR. AUTOMATED RAIN GAGES AT MARIJILDA
CANYON INDICATED .94 INCH OF RAIN HAD FALLEN SINCE 515 PM MST. ALSO
AUTOMATED RAIN GAGES AT DEADMAN CANYON INDICATED 1.82 INCHES HAD
FALLEN SINCE 500 PM MST. THESE AMOUNTS SHOULD CAUSE SIGNIFICANT
FLOWS IN THE MOUNT GRAHAM BURN AREAS AS ADDITIONAL RAINFALL IS
EXPECTED DURING THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 3263 10986 3259 10971 3269 10972 3278 10971
3276 10981 3272 10988 3267 10989
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:26 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 1:26 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 126 PM MST WED SEP 7 2005 .SYNOPSIS...HIGH PRESSURE WILL BECOME CENTERED OVER THE CENTRAL UNITED STATES PROVIDING ARIZONA WITH A MOIST SOUTHERLY FLOW ALOFT. THIS SOUTHERLY FLOW WILL RESULT IN MORE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...A STRONG UPPER LEVEL TROUGH WILL ENTER THE DESERT SOUTHWEST AND PULL MOISTURE UP FROM MEXICO RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. EVENTUALLY...A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR A DECREASE IN THUNDERSTORM ACTIVITY EARLY NEXT WEEK. && .DISCUSSION...LAPS HOURLY SURFACE ANALYSIS HAD NEGATIVE LIFTED INDICES EAST OF A LINE FROM FLORENCE SOUTH TO THREE POINTS AND ARIVACA. THIS AREA WHICH INCLUDES TUCSON WILL BE THE MAIN AREA OF ACTION THIS EVENING IN TERMS OF THUNDERSTORMS. PHX RELEASED AN 18Z UPPER-AIR BALLOON WHICH STILL SHOWED A STRONG TEMPERATURE INVERSION ABOVE 15KFT. THIS INVERSION SHOULD SUPPRESS THUNDERSTORMS ACROSS THE LOWER CENTRAL AND WESTERN DESERTS THIS EVENING. THEREFORE...WILL INCREASE VALLEY POPS AS FAR WEST AS THREE POINTS AND ARIVACA ON THE AFTERNOON PACKAGE. BASED ON PHX INVERTED V PROFILE...STRONG DOWNBURST WINDS WILL NOT BE OUT OF THE QUESTION IN SPOTS. AS YOU GO FARTHER EAST...THE MAIN THREAT WILL BE FLASH FLOODING ACROSS PARTS OF COCHISE...GRAHAM...AND GREENLEE COUNTIES THE REST OF THIS AFTERNOON AND EVENING. MODELS SHOWED THE UPPER HIGH CONSOLIDATING OVER THE CENTRAL UNITED STATES BY THURSDAY WITH A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST. ALL MODELS WERE IN GOOD AGREEMENT WITH INCREASING THE SOUTHERLY FLOW OVER ARIZONA TONIGHT AND THURSDAY. FOR FRIDAY...THE LOW PRESSURE TROUGH MOVES INLAND CREATING A MORE FAVORABLE SHEAR ENVIRONMENT FOR ORGANIZED AND LONGER LIVED THUNDERSTORMS. CURRENT FORECAST REFLECTS THE UPSWING IN THUNDERSTORM CHANCES FOR FRIDAY. THEREAFTER...THE LOW PRESSURE TROUGH EJECTS FARTHER EAST WITH ANOTHER SYSTEM DROPPING INTO THE PACIFIC NORTHWEST WHICH MAINTAINS A BROAD TROUGH OVER THE WESTERN STATES. EVENTUALLY THIS BROAD LOW PRESSURE TROUGH SPREADS DRIER AIR INTO THE REGION FOR A DECREASE IN THUNDERSTORM ACTIVITY EARLY NEXT WEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 7, 10:22 AM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1022 AM MST WED SEP 7 2005 AZZ019-029>035-081406- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1022 AM MST WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER NORTHERN MEXICO WILL CONTINUE A MOIST SOUTHERLY FLOW INTO SOUTHEAST ARIZONA THE NEXT FEW DAYS. THIS WILL PROVIDE THE AREA WITH MORE ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. BY FRIDAY...A STRONG UPPER LEVEL TROUGH WILL ENTER THE DESERT SOUTHWEST AND PULL MOISTURE UP FROM MEXICO RESULTING IN AN INCREASE IN SHOWERS AND THUNDERSTORMS. DISCUSSION...IT WAS LOOKING LIKE A SIMILAR SITUATION TO YESTERDAY IN TERMS OF WHERE THUNDERSTORMS WILL DEVELOP TODAY ACROSS SOUTHEAST ARIZONA. THE AIRMASS REMAINED MOIST AND MARGINALLY UNSTABLE ACROSS GREENLEE...GRAHAM...AND COCHISE COUNTIES WITH DRIER AND MORE STABLE AIR SITUATED OVER WESTERN PIMA INTO YUMA COUNTY. THE ONLY CHANGE FROM YESTERDAY WAS THAT THE MOISTURE AXIS HAD SHIFTED A LITTLE BIT FARTHER WEST WHICH WILL PLACE EASTERN PIMA AND SANTA CRUZ COUNTIES IN A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS BY THIS EVENING. THE MAIN THREAT FROM THESE STORMS TODAY WILL BE LOCALLY HEAVY DOWNPOURS AND GUSTY WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE TROUGH ALONG THE WEST COAST WILL MOVE INLAND BY FRIDAY BRINGING AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO SATURDAY. A DRYING TREND IS EXPECTED FOR THE START OF NEXT WEEK AS SOUTHWESTERLY FLOW RETURNS SCOURING ANY REMAINING MOISTURE OUT OF SOUTHEAST ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.